Arthritis Forum
Home.

News.

Personal Stories. Links. Message Board.  
Arthritis Forum  
Add your comments to this topic Start a new topic
Date: 22.03.2018
From: Julie

Subject: Benepali

Hi I havent been on for a long time but now again I need advice. I have been on Toclizumab for 2 years and its stopped working. I am to start next week on Benepali (biosimilar for Embrel) I have always used syringe to inject but today have had my new medication delivered it is in pen form, I thought the pens were like a biro but these are massive more like a whiteboard marker!! Has anyone been using these please and do they hurt? I prefer syringe as I can see where needle is going as I (like a lot of women) have small veins and stretch mark scars on my tummy and they bleed a lot of you hit one. Any advice would be appreciated. I hope you are all doing good, I do read your posts although I do not contribute and I notice most of the same people are still on.
reply | back to forum

Date: 22.03.2018
From: lucy

Subject: Re: Benepali

Hi Julie, When I was on embrel it was a like a thick pen that I used, I preferred it to a syringe. I liked the fact that I didn't see the needle. I remember sitting trying to work up the courage to inject it and it wasn't too bad at all. I hope it works well for you. x
reply | back to forum

Date: 22.03.2018
From: Julie

Subject: Re: Benepali

thanks Lucy, it is like a big fat felt pen. I dont push anything just push it against my leg, wait for click, wait for 2nd click then hold it there for 15 seconds - which seems a long time. Life has been quite bad for a while now so I do hope it works. I wont look up on internet about it because I will scare myself stupid with side effects I would rather get advice on here, its more reliable and honest. Did you change from Embrel?
reply | back to forum

Date: 22.03.2018
From: lucy

Subject: Re: Benepali

Hi Julie, Yes, unfortunately enbrel didn't work for me although I know someone that has been on it years and is doing great. I've been on rituximab for around 5 years and it has really helped me, I think I will need to call for another infusion as I'm getting really sore again, my ankles and shoulders are really hurting. I know some of the side effects from rituximab really scared me, albeit they say they are rare but somethimes we have no choice. Just remember the pen is in and out fairly quickly and isn't very sore at all. I did get some big red marks where the injection site was, I usually used the tops of my legs. Take care and let us know how you get on xx
reply | back to forum

Date: 23.03.2018
From: Julie

Subject: Re: Benepali

thanks for your advice Lucy I will let you know how it goes next week.
reply | back to forum

Date: 02.05.2018
From: Julie

Subject: Re: Benepali

finally 8 weeks after saying I was going onto this medication and endless telephone calls chasing it up I am getting a nurse visit this afternoon to show me how to use the pen. Bit anxious about it Hopefully it will go okay.
reply | back to forum

Date: 07.05.2018
From: lucy

Subject: Re: Benepali

How did you get on Julie? hope it all went well x
reply | back to forum

Date: 07.05.2018
From: Colin W

Subject: Re: Benepali

Julie , how did you get on with Toclizumab ? I was on it , only found it done wonders for my bloods but my joints was still was swollen , the new drug I am on is the same (xeljanz) , found rituxamab worked better , with enbrel I had problems with allergy to the preservative they use & caused a orange peal type rash
reply | back to forum

Date: 11.05.2018
From: Julie

Subject: Re: Benepali

Hi Lucy
Well I did my first jab, didnt feel a thing. Next day I was told I would probably feel exhausted! Next day I got up early felt painfree, went round a large garden centre, then went round Asda shopping. Next Day did gardening, days following were okay aswell. My next jab was to be following Wednesday, nurse was calling to check me doing it. The day before I felt good and did gardening again. We have loads of ants everywhere and guess what I was bitten. Went to bed not realising only having itchy legs. Next day had massive red bruises on bottom of legs, really hot and swollen. Nurse came and wouldnt let me have injection I needed to have g.p. confirm it was bites and not a reaction to drug, so off medication again now while I have a weeks course of antibiotics because bites were infected!!! Talk about falling at first hurdle, I have never seen bites as big as this two on each leg, going down a bit now. The company who sent me the injections have very strict rules, which I suppose is a good thing, but then again I wonder gosh this must be such a dangerous drug to be monitored like it is. I hope you are feeling well and managed to get an infusion done. Take care and thankyou xx
reply | back to forum

Date: 11.05.2018
From: Julie

Subject: Re: Benepali

Hi Colin, nice to hear from you, how are you doing?

if you remember I was on Toc trial for first year, weekly injections, then following two years I injected once a fortnight, sadly last August time symptoms came back and found myself in pain every morning again, so it was okay for 3 years, no side effects and felt okay, not perfect like I felt after my first benepalli but life was liveable. But after these horrible ant bites I will have to wait another week for next dose, I am sure the ants must have been 3ft tall by the state of my legs. GP confirmed insect bites which are infected.
How are you now Colin last time we spoke you were having problems with your leg ulcers, I hope your new drug gets your swelling joints down. I havenāt heard of the one you are on. Is it doing any good at all with your joints and pain?

I hate it when we get hopes up and then you just know when its going to be back to painful days. One day we will have a cure I am sure. I was interested in the neck implant which was on t.v. the other week but it is only available in Netherlands at the moment.

I still havenāt had a holiday since being diagnosed beginning of 2014, just too scared to fly or even go on coach, too easy to get infections in confined spaces. Might see this year about going somewhere in England somewhere where they dont have ants!!!!!
reply | back to forum

Date: 12.05.2018
From: lucy

Subject: Re: Benepali

Hi Julie, oh that's a shame about the bites, I hope they clear up soon and you get back onto it again, especially when it was helping you.

I had to cancel my infusion as I had a fall and broke two knuckles and also my nose and needed stitches in my face (what are we like) we were over in Spain at the time as well, I seem to make a habit of falling when i'm away.

Take care xx
reply | back to forum

Date: 13.05.2018
From: Colin W

Subject: Re: Benepali

Julie , pleased that drug seems to be helpful , I think I need rituxamab & Toc at the same time , my leg ulcers have at last cleared up & staying cleared but I need to lose aloyt of weight before they will start to do my joints , was just two knees & hip , but not think its both ankles & elbows need doing

I hope one day they will find a cure but it will be to late for me , had RA since 1995/96 , the treatment now is a lot better but they still got a long way to go
reply | back to forum

Date: 28.05.2018
From: Julie

Subject: Re: Benepali

oh gosh Lucy that sounded awful I hope you are feeling better now, take more water with it next time! I havent been on for a while, been feeling a lot better and doing things while I can. I eventually got my second injection done, the nurse came all the way from Harrogate to see just me and then she had to go back again, I am on outskirts of Hull, what a waste of petrol and charges. I could have gone to local hospital they would have watched while I did it. I have been overdoing it a bit because my hands are so painful but its sooooo much better I hope it keeps on for a while. Take care Lucy and mind how you go xx
reply | back to forum

Date: 28.05.2018
From: Julie

Subject: Re: Benepali

Hi Colin glad they healed after all that time. I know my mums took a long time and they are not very nice. If you have the replacements done they wont do them all at once will they?

My elderly sister in law should have had her knees done years ago she now is walking (when she can) it is bone on bone and absolutely horrendous for her. She is 90 something and they wont do the for her she is so thin now, lost weight with all the pain, and they say she wont survive having the done. I see her and think I am lucky I can hope for a bit of relief from my pain but she cant.

I heard from my specialist nurse that the rheumatology team are going to Netherlands for big meeting, I wonder if it is about the new implant! The one I told my consultant about over a year ago and he hadnt heard of it - sometimes patients do know more of what is going on lol. Take Care and keep in touch.
reply | back to forum

 

Add your comments to this topic
Subject:
Please type your comment here:

Your name:
email:

4+4=
(This sum is to help prevent automatic spamming through this page - thank-you)


top

Site design: T - Creative Home | News | Personal Stories | Links | Message Board